MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE, STYLET, ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE, STYLET, ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9366
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is reported to be available but has not been returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of 12-sep-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported there was a "broken tube in the stomach of the [patient].A [patient] who underwent a liver transplant, when they did an x-ray for other reasons, they detected in the image that the tip is connected by a thread to the rest of the tube.The tube has been in place for 22-days and no one has noticed anything, it has been permeable at all times, and they have not noticed any resistance in the administration of nutrition or medication." there was no reported injury.
 
Additional Manufacturer Narrative
The actual device was returned and evaluated.The received sample was not returned with the original packaging.Prior to decontamination, the sample was examined to understand the appearance how it was received.The sample device was showing that the tubing had signs of damage and slight discoloration.During cleaning and decontamination, some build-up/ discoloration from the outer tubing was tried to be remove by scrubbing the tubing with lint free towel using tergazyme and soaked in metricide solution.The tube was also flushed through the y connector (proximal end).While flushing, no substances were flushed out of the tube, the liquid solution came out of the tube with no issue.The small part of the distal end that were hanging by a thread completely separated by accident while cleaning the tube.This area was not occluded, it was able to flush.The ballooning identified approximately 5mm before bolus end tip.The entirety of the tube appeared slight discoloration.At the torn marking location (5mm before bolus end tip, the tubing appeared to have expanded to form a ballooning in the tube then burst and torn.When inspecting under magnification (20x), there were thin layers of the material noticed on the expanded portion of the tube.Both breaking points were inspected and did not see any build-up residue.However, when feeling the tubing further, it was difficult to identify the hardened portion due to the size of tubing being small.The tubing was cut and opened to inspect the inner surface of tubing walls.From y-connector port until end tip of proximal end, there were no build-ups seen inside the tubing.Under magnification, after dissection, tubing was inspected and there was no excess embedded material.Root cause could not be determined.All information reasonably known as of 15-oct-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE, STYLET, ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20202963
Report Number9611594-2024-00195
Device Sequence Number20714334
Product Code KNT
UDI-Device Identifier00350770460918
UDI-Public(01)00350770460918
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-9366
Device Catalogue Number42-9366
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 MO
Patient SexMale